Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug interaction XANTHIN
Feb 21, 2009

Dear Dr.

I was thinking of taking a natural antioxidant to help my diet. It is called Xanthin (by natura) it comes from the microalga haematococcus pluvialis and I was wondering if there are any known interactions with t> i.e. combivir and/or stocrin (i think it is sustiva in the US). Most grateful for your advise. Thanks

Response from Dr. McGowan

Thanks for your question. Sorry for the delay in getting back to you.

The main anti-oxidant ingredient in Xanthin is Astaxanthin which is used as a food dye. Laboratory studies have shown that astaxanthin can effect the way the liver metabolizes certain medications. It may induce liver metabolism (and therefore lower the blood level) of some medications used for HIV treatment (in your case stocrin). Since there have been no direct studies of this possible drug interaction , it would be best not to use the XANTHIN along with stocrin.

Best,

Joe



Previous
Taking a second drug holiday with just Trizivir
Next
HAART Therapy & Graves Disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement